Hail, Weakley
- When
- August 26, 3:30 PM CST to 3:50 PM CST
- Where
- Weakley County, 4 mi S of Sharon
- Measured
- 0.88 in hail
- Property damage
- $60
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.183, -88.833
3 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 26, 2:32 PM CST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT FRI AUG 26 2005 .DISCUSSION...LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM CENTRAL IOWA TO KANSAS AND OKLAHOMA. AHEAD OF THE FRONT...A PRE-FRONTAL SURFACE TROUGH WAS LOCATED FROM SAINT LOUIS TO SOUTH CENTRAL MISSOURI. MAIN FORECAST CONCERNS THIS PACKAGE IS CONVECTIVE POTENTIAL THROUGH AT LEAST EARLY NEXT WEEK AND THE POTENTIAL EFFECTS OF HURRICANE KATRINA ON THE LOWER MISSISSIPPI VALLEY. TONIGHT...PRE-FRONTAL TROUGH WILL MOVE THROUGH SOUTHEAST MISSOURI DURING THE EARLY EVENING. WILL CARRY A CHANCE TO LIKELY POPS ACROSS NORTHERN SECTIONS WHERE BETTER CONVERGENCE WILL BE PRESENT AND TAPERED OF POPS AFTER MIDNIGHT. MOST IF NOT ALL CONVECTION SHOULD GRADUALLY DIMINISH WITH THE LOSS OF DAYTIME INSTABILITY. SATURDAY AND SUNDAY...COLD FRONT WILL BEGIN TO MOVE THROUGH THE MID SOUTH BY SATURDAY EVENING. NOT TOO IMPRESSED WITH THE UPPER LEVEL DYNAMICS OF THIS SYSTEM AS THE BETTER FORCING WILL BE UP ACROSS MICHIGAN. ADDITIONALLY...WEAK WINDS ALOFT /PRIMARILY BELOW 20 KTS/...WEAKENING INSTABILITY WITH THE LOSS OF DAYTIME HEATING /MLCAPES DROPPING DOWN TO AROUND 1000 J/KG/ SUGGEST ANY CONVECTION THAT DEVELOPS SHOULD REMAIN BELOW SEVERE LIMITS AND PRIMARILY EXHIBIT PULSE THUNDERSTORM CHARACTERISTICS DURING THE DAY. WILL CARRY A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS FOR SUNDAY WITH FRONT ACROSS THE SOUTHERN SECTION OF THE FORECAST AREA. TUESDAY THROUGH FRIDAY...SOME CONSISTENCY ISSUES WITH HANDLING OF HURRICANE KATRINA AS IT MOVES ONSHORE ACROSS THE GULF COAST AND THE EFFECTS THAT THE MID SOUTH MAY EXPERIENCE NEXT WEEK. LATEST GFS/UKMET TAKE THE SYSTEM THROUGH NEW ORLEANS/GULFPORT WHILE EUROPEAN SOLUTION IS CLOSER TOWARDS MOBILE/PENSACOLA. INTERESTINGLY ENOUGH...THE 12Z GFS TAKES THE REMNANTS UP THE MISSISSIPPI RIVER DELTA THROUGH WESTERN TENNESSEE THEN THROUGH THE OHIO VALLEY. MEANWHILE THE NAM TAKES KATRINA FURTHER EAST THROUGH THE PANHANDLE OF FLORIDA. FOR NOW THINK 00Z/12Z GFS AND 06Z EUROPEAN SOLUTION HAVE BETTER CONSENSUS WITH TRACK NEAR SOUTHERN ALABAMA/PANHANDLE OF FLORIDA. ADDED SLIGHT CHANCE POPS INTO THE FORECAST FOR TUESDAY ACROSS THE EXTREME SOUTHEAST SECTION OF NORTHERN MISSISSIPPI. LATER SHIFTS WILL ADJUST THE FORECAST AS THE MODEL RUNS SHOW BETTER CONSENSUS ON THE EXACT TRACK. STAY TUNED... && .MEG WATCHES/WARNINGS/ADVISORIES AR...NONE. MO...NONE. MS...NONE. TN...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 AM CDT FRI AUG 26 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-271100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 319 AM CDT FRI AUG 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE...MAINLY NORTH OF A LINE FROM WALNUT RIDGE ARKANSAS TO UNION CITY TENNESSEE. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
The Paducah radar (KPAH), 99 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
A few trees were knocked down.
Several trees were blown down.
Some trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472037, 5472041, 5472038, 5472039, 5472040.